Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2020, 12:12 PM CDT for 5 counties in Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 12:12 PM CDT (17:12 UTC)
- Expired
- Jun 14, 2020, 12:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:24 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 14, 10:24 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1024 AM CDT Sun Jun 14 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Radar continues to show a line of showers and storms surging southward across southern Kentucky late this morning. Although this activity is weakening with time, the speed of the convection will bring them into northern counties over the next hour. Thus have significantly raised pops across the northern half of the area over the next few hours. This line of storms should continue to fall apart, but additional storms are anticipated to develop along the outflow boundaries from this convection across our southern half this afternoon. Also cannot rule out a strong storm or two as mid level lapse rates are fairly steep at near 7 C/Km and DCAPE is over 1000 J/Kg. && .AVIATION... 12Z TAF DISCUSSION. VFR conditions are expected for most of this TAF cycle. The only time we might see reduced categories would be for a quick TS at KCSV in the 18-21Z/Sun time frame. KBNA/KMQY could catch one, too, but the low confidence precludes a prevailing inclusion at this point. Winds will be calm this morning, becoming 8-10 kts from the north this afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........Unger
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Sun Jun 14 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Sun Jun 14 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Jun 14, 10:44 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
1044 AM CDT Sun Jun 14 2020
TNZ009>011-031-033-034-141630-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-Macon TN-
1044 AM CDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...JACKSON...
CLAY...EASTERN MACON AND NORTHWESTERN FENTRESS COUNTIES UNTIL 1130 AM
CDT...
At 1043 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tompkinsville, or 16 miles northwest of Celina, moving southeast at
30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Red Boiling
Springs, Allardt, Whitleyville, Moss, Bugtussle, Dale Hollow Lake and
Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8511 3636 8486 3629 8546 3630 8548
3630 8550 3629 8549 3626 8575 3663 8597
3661 8550
TIME...MOT...LOC 1543Z 319DEG 27KT 3672 8570
BarnwellSpecial weather statement, Jun 14, 11:56 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1156 AM CDT Sun Jun 14 2020
TNZ057>061-141745-
Hickman TN-Williamson TN-Lewis TN-Maury TN-Marshall TN-
1156 AM CDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN MARSHALL...
MAURY...SOUTHERN WILLIAMSON AND HICKMAN COUNTIES UNTIL 1245 PM CDT...
At 1156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklin to 12 miles north of Mount
Pleasant to near Centerville. Movement was south at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Franklin, Columbia, Hohenwald, Centerville, Brentwood, Spring Hill,
Mount Pleasant, Thompson's Station, Chapel Hill, Gordonsburg,
Kimmins, Primm Springs, I-65 East Of Columbia, Santa Fe, Hampshire,
Williamsport, Leipers Fork and Nunnelly.
LAT...LON 3585 8726 3595 8671 3572 8670 3558 8668
3545 8727 3548 8767 3555 8768 3557 8765
3559 8765 3563 8768 3588 8770
TIME...MOT...LOC 1656Z 003DEG 21KT 3587 8679 3572 8726 3573 8751
BarnwellSpecial weather statement, Jun 14, 12:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
1202 PM CDT Sun Jun 14 2020
TNZ078>080-141730-
Van Buren TN-Grundy TN-Warren TN-
1202 PM CDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...
SOUTHEASTERN WARREN AND NORTHEASTERN GRUNDY COUNTIES UNTIL 1230 PM
CDT...
At 1202 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville, moving southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Gruetli-Laager, Altamont, Coalmont, Beersheba Springs
and Viola.
LAT...LON 3535 8574 3559 8589 3571 8573 3557 8542
3556 8545 3555 8546 3555 8549 3554 8553
3554 8554 3553 8556 3553 8561 3549 8554
3545 8554
TIME...MOT...LOC 1702Z 310DEG 17KT 3559 8579
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:44 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett | 46 min |
| Jun 14, 11:56 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Williamson | 49 min |
| Jun 14, 12:02 PM CDT | Special Weather Statement | OHX | Grundy | 28 min |
| Jun 14, 12:40 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Maury | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.